MAUDE Adverse Event Report: Roche Diagnostics Elecsys Anti-HCV II; Hepatitis C Antibody Assay

Roche Diagnostics Elecsys Anti-HCV II; Hepatitis C Antibody Assay
Catalog Number 08837058190
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/27/2026
Type of Reportable Event Malfunction
Event or Problem Description
We received an allegation about discrepant results for 2 patients' samples tested with elecsys anti-hcv ii assay on a cobas e 801 analytical unit.Patient 1: initial result: 1.62 coi (reactive).1st repeat result: 1.65 coi (reactive).2nd repeat result: 1.65 coi (reactive).On (b)(6)2026, the sample was repeated at a different customer's branch: 3rd repeat result: non-reactive (tested using the electrochemiluminescence immunoassay (eclia) method).The result was confirmed by an enzyme-linked fluorescent assay (elfa) method.Patient 2 was tested on (b)(6)2026: initial result: 2.75 coi (reactive).1st repeat result: 2.80 coi (reactive).2nd repeat result: 2.78 coi (reactive).On (b)(6)2026: the result from another laboratory, which uses the chemiluminescence immunoassay (clia) method, was 0.11 s/co (negative).
 
Additional Manufacturer Narrative
The cobas e 801 analytical unit serial number was (b)(6).The investigation is ongoing.

Brand Name
Elecsys Anti-HCV II
Common Device Name
Hepatitis C Antibody Assay
Manufacturer (Section D)
Roche Diagnostics
9115 hague road
indianapolis IN 46250 -045
Manufacturer (Section G)
Roche Diagnostics GmbH
sandhofer strasse 116
mannheim (baden-wurttemberg) 68305
GM   68305
Manufacturer Contact
natalie catton
9115 hague road
indianapolis, IN 46250
MDR Report Key50898152
Report Number1823260-2026-03952
Device Sequence Number10706207
Product Code MZO
UDI-Device Identifier07613336166994
UDI-Public07613336166994
Combination Product (Y/N)N
Initial Reporter CountryTC
PMA/510(K) Number
K221693
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 09/25/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number08837058190
Device Lot Number931391
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Initial Date Received by Manufacturer 09/03/2026
Initial Report FDA Received Date09/25/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown